MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PERMCATH; ACCESSORIES, A-V SHUNT

COVIDIEN MFG SOLUTIONS S.A. PERMCATH; ACCESSORIES, A-V SHUNT
Model Number 8888169001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 05/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, blunt dissection was done to remove the catheter's cuff but it was unsuccessful after multiple attempts.The catheter was said to be very floppy and difficult to remove.The distal end of the catheter was inadvertently severed and the proximal end of the catheter was clamped with a hemostat.It was said that the patient was then transferred to the interventional radiology laboratory and the patient's neck and chest was then re-prepped in sterile fashion.Fluoroscopic imaging revealed a sheared though intact tunneled dialysis catheter.Next, small incision was made superior to the insertion site and by using a sharp and blunt dissection, the catheter was freed and subsequently removed.Manual pressure was held over the right internal jugular vein area until hemostasis was achieved.The small incision was closed with 3-0 vicryl suture.The patient left the interventional radiology laboratory in stable condition.

Brand Name
PERMCATH
Common Device Name
ACCESSORIES, A-V SHUNT
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
MDR Report Key12307872
Report Number3009211636-2021-00206
Device Sequence Number17088552
Product Code KNZ
UDI-Device Identifier10884521009929
UDI-Public10884521009929
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K840424
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888169001
Device Catalogue Number8888169001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2021
Initial Report FDA Received Date08/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;